MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539210
Medical Device Problem Codes Positioning Failure (1158); Retraction Problem (1536); Material Deformation (2976); Material Twisted/Bent (2981); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report is two of three complaints that pertain to the same event (mfr.# 3005099803-2021-01664 and mfr.Report # 3005099803-2021-01667).It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography in the biliary duct performed on (b)(6) 2021.During the procedure, three stents were deployed unsuccessfully.It was reported that they had difficulty retracting the pull wire to release the suture, and the suture was tangled.A photo of the device was provided and showed that the guide catheter kinked.The procedure was cancelled due to this event and rescheduled.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6) initial reporter phone: extension number (b)(6) block h6: device code a27 is being used to capture the reportable issue of aborted/cancelled procedure.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.Block h11: correction to block block b5 (describe event or problem) block h6: removed device code a0510 for pullwire retraction problem.
 
Event or Problem Description
Note: this report is two of three complaints that pertain to the same event (mfr report # 3005099803-2021-01662, mfr.# 3005099803-2021-01664 and mfr.Report # 3005099803-2021-01667).It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography in the biliary duct performed on (b)(6), 2021.During the procedure, three stents were deployed unsuccessfully.It was reported that they had difficulty releasing the suture, and the suture was tangled.A photo of the device was provided and showed that the guide catheter kinked.The procedure was cancelled due to this event and rescheduled.There were no patient complications reported as a result of this event.
 
Event or Problem Description
Note: this report is two of three complaints that pertain to the same event (mfr report # 3005099803-2021-01662, mfr.# 3005099803-2021-01664 and mfr.Report # 3005099803-2021-01667).It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography in the biliary duct performed on(b)(6), 2021.During the procedure, three stents were deployed unsuccessfully.It was reported that they had difficulty releasing the suture, and the suture was tangled.A photo of the device was provided and showed that the guide catheter kinked.The procedure was cancelled due to this event and rescheduled.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: 11 initial reporter phone: extension number(b)(6) block h6: device code a27 is being used to capture the reportable issue of aborted/cancelled procedure.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the returned flexima biliary stent was analyzed, and a visual evaluation noted that the stent was attached to the push catheter by the suture.The guide catheter was kinked close to the proximal section.A photo of the complaint device was provided and showed that the guide catheter was kinked as a consequence for the stent failure to deploy.The suture was observed correctly attached and in good condition.No other problems with the device were noted.The reported complaints of stent failure to deploy and guide catheter kinked were confirmed.Upon analysis, it was revealed that the suture was observed correctly attached and it did not show visual problems.The reported complaint of "suture twisted" was not confirmed and the most probable root cause for this event is 'no problem detected'.The push catheter was kinked, this may be related to user manipulation, some technique applied during procedure and/or anatomical factors, once the push catheter was kinked this could have created some resistance while pulling the guide catheter out to deploy the stent, as consequence of this the guide catheter could have ended kinked.Therefore, this avoided the deployment of the stent and the attempts of deploying the stent may have caused the torn on the suture hole.The reported complaints of "stent failure to deploy and guide catheter kinked" are confirmed and the observed problems of "push catheter kinked and push catheter suture hole torn" will be documented as a not reported allegations, and the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11686952
Report Number3005099803-2021-01662
Device Sequence Number11545376
Product Code FGE
UDI-Device Identifier08714729162520
UDI-Public08714729162520
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2023
Device Model NumberM00539210
Device Catalogue Number3921
Device Lot Number0025680706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer04/20/2021
07/27/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date05/17/2021
08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1